Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 50, NWS Atlanta, GA

January 10, 2024Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 5:13 AM EST for Newton County, Rockdale County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jan 10, 2024, 5:13 AM EST (10:13 UTC)
Expired
Jan 31, 2024, 5:13 AM EST
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Haynes Creek at Bald Rock Road near Milstead (BHCG1). The gauge peaked at 14.54 ft at Jan 10, 2024, 7:00 AM EST.

actionminormoderate05101501/1001/1101/1201/1301/1401/1501/1601/1701/1801/1901/2001/2101/2201/2301/2401/2501/2601/2701/2801/2901/3001/3102/01
Action stage
9 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207448, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

484 
WGUS42 KFFC 101013
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
513 AM EST Wed Jan 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Haynes Creek at Bald Rock Road near Milstead affecting 
  Rockdale and Newton Counties.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Lilburn, Tanglewood Drive Snellville, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 300 PM EST.this afternoon at 
515 PM EST.

&&

GAC217-247-102215-
/O.NEW.KFFC.FL.W.0050.240110T1013Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1000Z.000000T0000Z.NO/
513 AM EST Wed Jan 10 2024

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...From early this morning until further notice.

* IMPACTS...At 14.0 feet, Minor flooding continues in the woodlands 
  along the creek upstream and downstream from the gage on Bald Rock 
  Road near the Georgia International Horse Park. Low lying portions 
  of residential backyards on Highlands Forest Lane...Highlands 
  Creek Way and Highlands Ridge Lane begin to flood.

* ADDITIONAL DETAILS...
  - At 5:00 AM EST Wednesday the stage was 14.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 AM EST Wednesday was 14.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.2 feet on 02/07/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$

SEC
4 follow-up statements
497 
WGUS82 KFFC 101705
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1205 PM EST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Big Haynes Creek at Bald Rock Road near Milstead affecting 
  Rockdale and Newton Counties.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 1215 AM EST.

&&

GAC217-247-110515-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.000000T0000Z.NO/
1205 PM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...Until further notice.

* IMPACTS...At 14.0 feet, Minor flooding continues in the woodlands 
  along the creek upstream and downstream from the gage on Bald Rock 
  Road near the Georgia International Horse Park. Low lying portions 
  of residential backyards on Highlands Forest Lane...Highlands 
  Creek Way and Highlands Ridge Lane begin to flood.

* ADDITIONAL DETAILS...
  - At 11:45 AM EST Wednesday the stage was 14.4 feet and
    falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:45 AM EST Wednesday was 14.6 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.2 feet on 02/07/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$
900 
WGUS82 KFFC 110257
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
957 PM EST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Yellow River at Gees Mill Road affecting Rockdale and Newton 
  Counties.

  Big Haynes Creek at Bald Rock Road near Milstead affecting 
  Rockdale and Newton Counties.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lee Road below Snellville, Lithonia, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Thursday morning at 1000 AM EST.

&&

GAC217-247-111500-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-240111T1708Z/
/MYRG1.1.ER.240109T2240Z.240110T1130Z.240111T1108Z.UU/
957 PM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Gees Mill Road.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 13 feet, Minor flooding continues to expand into the 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage on Gees Mill Road in Rockdale County. 
  Most of Sockwell Road by the river in Newton County will be 
  flooded with up to 4 feet of water. Minor flooding also occurs in 
  Newton County in the Riverside Estates Travel and Trailer Park. 
  Any trailers near the river may need to be moved to higher ground. 
  A playground by the river will begin to flood.

* ADDITIONAL DETAILS...
  - At 9:46 PM EST Wednesday the stage was 13.2 feet and falling.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 2.6 feet Monday
    evening.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

GAC217-247-111500-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.000000T0000Z.NO/
957 PM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...Until further notice.

* IMPACTS...At 14 feet, Minor flooding continues in the woodlands 
  along the creek upstream and downstream from the gage on Bald Rock 
  Road near the Georgia International Horse Park. Low lying portions 
  of residential backyards on Highlands Forest Lane...Highlands 
  Creek Way and Highlands Ridge Lane begin to flood.

* ADDITIONAL DETAILS...
  - At 9:45 PM EST Wednesday the stage was 13.3 feet and falling.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$
549 
WGUS82 KFFC 110848
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
348 AM EST Thu Jan 11 2024

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near Alcovy River below Covington affecting Newton 
  County.

  Yellow River at Rocky Plains Rd near Rocky Plains affecting 
  Newton County.

  Alcovy River near Alcovy River above Covington affecting Newton 
  and Walton Counties.

  Big Haynes Creek at Bald Rock Road near Milstead affecting Newton 
  and Rockdale Counties.

  Echeconnee Creek at Houston Road near Byron affecting Peach, Bibb,
   Crawford and Houston Counties.

  Oconee River at Avant Mine near Oconee affecting Washington and 
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 300 PM.this afternoon at 400 PM 
EST.

&&

GAC021-079-153-225-112100-
/O.CON.KFFC.FL.W.0064.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.240111T0145Z.240111T0600Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Thursday the stage was 15.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM EST Thursday was 15.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.1 feet on 01/26/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

GAC217-112100-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.240110T2128Z.240111T0830Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Alcovy River near Alcovy River below Covington.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Moderate flooding begins. Flooding 
  continues to expand further into the woodlands and fields near the 
  river upstream and downstream from the gage on Henderson Mill 
  Road. The water level reaches the foundation of the garage and 
  driveway next to the private residence just upstream and on the 
  left bank from the bridge.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 14.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 14.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.3 feet on 02/09/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

GAC217-112100-
/O.CON.KFFC.FL.W.0061.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.240110T2044Z.240111T0645Z.000000T0000Z.UU/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.

* WHEN...Until further notice.

* IMPACTS...At 20.0 feet, Minor flooding continues to expand further 
  into the woodlands and fields near the river upstream and 
  downstream from the gage on the Rocky Plains Road bridge.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 19.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 19.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.1 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

GAC303-319-112100-
/O.CON.KFFC.FL.W.0058.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.240110T1656Z.240111T0745Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. This approaches the flood of 
  record.

* WHERE...Oconee River at Avant Mine near Oconee.

* WHEN...Until further notice.

* IMPACTS...At 19.0 feet, Minor flooding continues to expand into 
  the woodlands and wetlands along the river upstream and downstream 
  from a gage located by a dirt boat ramp on the west side of Avant 
  Mine off Adams Road in Washington County. The water level will 
  begin to surround the elevated USGS gage house.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Thursday the stage was 19.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EST Thursday was 19.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.2 feet on 03/09/1997.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311


$$

GAC217-297-112100-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.000000T0000Z.NR/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring. This approaches the flood of 
  record.

* WHERE...Alcovy River near Alcovy River above Covington.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and the natural flood plain of the river  
  upstream and downstream from the gage on Alcovy Trestle Road.

* ADDITIONAL DETAILS...
  - At 3:00 AM EST Thursday the stage was 12.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 AM EST Thursday was 13.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.9 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
      3361 8384


$$

GAC217-247-112100-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.000000T0000Z.NO/
348 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands along the creek upstream and downstream 
  from the gage on Bald Rock Road near the Georgia International 
  Horse Park.

* ADDITIONAL DETAILS...
  - At 3:30 AM EST Thursday the stage was 12.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM EST Thursday was 14.6 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.7 feet on 09/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$

SEC
868 
WGUS82 KFFC 111459
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
959 AM EST Thu Jan 11 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River at US 19 near Carsonville affecting Crawford, Taylor, 
  Upson and Talbot Counties.

  Alcovy River near Alcovy River above Covington affecting Walton 
  and Newton Counties.

  Big Haynes Creek at Bald Rock Road near Milstead affecting 
  Rockdale and Newton Counties.

  Yellow River at Gees Mill Road affecting Rockdale and Newton 
  Counties.

  Echeconnee Creek at Houston Road near Byron affecting Crawford, 
  Peach, Bibb and Houston Counties.

GAC021-079-153-225-111600-
/O.CAN.KFFC.FL.W.0064.000000T0000Z-240111T1459Z/
/BYNG1.1.ER.240111T0145Z.240111T0600Z.240111T1015Z.NO/
959 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Echeconnee Creek at Houston Road near Byron.

* ADDITIONAL DETAILS...
  - At 9:15 AM EST Thursday the stage was 14.7 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

GAC217-297-111600-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-240111T1459Z/
/ACYG1.1.ER.240110T0615Z.240111T0200Z.240111T1315Z.NR/
959 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alcovy River near Alcovy River above Covington.

* ADDITIONAL DETAILS...
  - At 9:00 AM EST Thursday the stage was 11.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
      3361 8384


$$

GAC217-247-111600-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-240111T1459Z/
/BHCG1.1.ER.240110T0247Z.240110T1315Z.240111T1017Z.NO/
959 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Haynes Creek at Bald Rock Road near Milstead.

* ADDITIONAL DETAILS...
  - At 9:00 AM EST Thursday the stage was 10.8 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
      3367 8395


$$

GAC079-263-269-293-111600-
/O.CAN.KFFC.FL.W.0045.000000T0000Z-240111T1459Z/
/CLUG1.1.ER.240110T0034Z.240110T0630Z.240111T0910Z.NO/
959 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River at US 19 near Carsonville.

* ADDITIONAL DETAILS...
  - At 8:45 AM EST Thursday the stage was 17.3 feet and falling.
  - Forecast...The river is expected to fall to 4.2 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437


$$

GAC217-247-111600-
/O.CAN.KFFC.FL.W.0007.000000T0000Z-240111T1459Z/
/MYRG1.1.ER.240109T2240Z.240110T1130Z.240111T1035Z.UU/
959 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Gees Mill Road.

* ADDITIONAL DETAILS...
  - At 9:30 AM EST Thursday the stage was 8.7 feet and falling.
  - Forecast...The river is expected to fall to 2.5 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 4:24 AM EST, 49 minutes earlier.

Area forecast discussion, Jan 10, 4:24 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
424 AM EST Wed Jan 10 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 422 AM EST Wed Jan 10 2024

The period of relative calm before the next storm system to impact
Georgia will be encompassed by the short term period today and
Thursday. At the time of this writing, a deep closed 500 mb low is
centered over the southern Great Lakes, with a shortwave rotating
around the southeastern periphery of the low. A strengthening
surface low associated with this system is extending a cold front
(the same one that pushed through the forecast area yesterday) off
the Southeast Atlantic coast. Westerly winds remain strong behind
this front, with winds speeds remaining 15-20 mph with gusts as high
as 30 mph. As the aforementioned shortwave rotates through the area,
it has brought a reinforcing shot of cool and dry air. As such,
temperatures this morning will be in the low to mid 30s across the
majority of the area, with upper 20s in the higher elevations of far
northeast Georgia. Wraparound moisture on the back side of the low
pressure system is keeping a cloud deck between 2000-3000 ft in
place across north Georgia and central Georgia. Due to the
combination of the near-freezing temperatures and lingering
moisture, it is possible to see some scattered light snow showers
across far north Georgia and the western facing mountain slopes
before sunrise. Additional light snowfall accumulations will be
possible, but no significant impacts are expected.

As the low pressure system continues to move away to the northeast,
these snow chances will come to an end early this morning. Cloud
cover will persist through much of the daytime today before
gradually diminishing during the afternoon hours. Winds will
similarly weaken throughout the day as the system moves away and the
surface pressure gradient loosens. High temperatures this afternoon
will range from 3-6 degrees below climatological averages, in the
mid to upper 40s in north Georgia and in the low to mid 50s in
central Georgia. Overnight conditions will be cool and clear, with
radiational cooling allowing temperatures on Thursday morning to
once again drop into the low 30s across the majority of the area.

The upper level flow will become southwesterly over the Southeast as
troughing digs into the western CONUS. Meanwhile, surface high
pressure will move northward along the Southeast Atlantic coast,
with low level winds shifting to southerly as a result. The
combination of these factors will promote the advection of warm and
moist air from the Gulf. High temperatures on Thursday afternoon
will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin
to climb from the low 30s on Thursday morning into the mid 40s by
the end of the period. Late Thursday, the trough will swing into the
Great Plains and become negatively tilted, at which point a surface
low to the east of the trough will begin to quickly intensify. A
cold front will extend southward from this low into the ArkLaTex and
into the northwest Gulf late Thursday night, advancing eastward as
the long term period begins.

King

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 422 AM EST Wed Jan 10 2024

Key Messages:

 - Another storm system will bring showers and thunderstorms to the
   area late Thursday night and Friday. Thunderstorms may be strong
   to severe.

 - Much colder temperatures forecast for early next week.

Another storm system will approach the area Thursday night, bringing
a chance of showers and thunderstorms. This system will lift NE on
Friday as a negatively tilted trough, reaching the Great Lakes by
Friday night. A large area of isentropic lift is forecast to
precede the low, with increasing MUCAPE and wind shear across most
of the forecast area. There will be a threat of severe weather with
this system during the day Friday across most of the County Warning
Area, although the threat will be lower across the extreme N due to
lingering cool air associated with a weak wedge. GFS MUCAPE values
are forecast to reach near 1000 J/kg as effective shear increases to
to near 45 knots in the Atlanta metro area. This will coincide
maximum daytime heating in the early afternoon, with surface
temperatures reaching over 60 degrees and dew points reaching the
mid 50s. Storm total rainfall amounts with this system are forecast
to range from around a third of an inch S of Columbus to close to an
inch across the NE GA mountains. Residents should continue to
monitor the latest forecast regarding this storm system.

A bit of snow will linger over the N mountains Friday night, but dry
weather is forecast to return on Saturday. Temperatures will be
rather cold over the weekend, with the potential of even colder
weather early next week. A weak southern stream storm system may
move along the Gulf Coast on Monday, bringing light rain amounts and
the chance for frozen precipitation across N GA. Temperatures by
Tuesday and Tuesday night may be 10 to 15 degrees below normal, but
there remains a substantial spread in ensemble temperatures during
this time frame. /SEC

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM EST Wed Jan 10 2024

A low VFR cloud deck between 035-040 is in place at all TAF sites
as the period begins. Ceilings are forecast to lower to MVFR by
08-09Z, remaining MVFR through the morning into the early
afternoon. Ceilings will gradually improve to VFR by 20-21Z at
ATL and then scatter out after sunset. W will be W/SW through the
period, starting at 15-20 kts with gusts of 25-30 kts. These winds
will diminish over the course of the period, with gusts coming to
an end by 09Z and winds dropping to 10-14 kts by 14-15Z.

//ATL Confidence...06Z Update...
Medium confidence on timing of ceiling trends.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          46  31  57  36 /   0   0   0  10
Atlanta         46  35  57  41 /   0   0   0  20
Blairsville     41  26  53  32 /   0   0   0  10
Cartersville    46  30  56  38 /   0   0   0  20
Columbus        51  34  60  44 /   0   0   0  30
Gainesville     44  32  55  37 /   0   0   0  10
Macon           51  33  60  41 /   0   0   0  20
Rome            46  31  57  40 /   0   0   0  20
Peachtree City  48  32  58  39 /   0   0   0  20
Vidalia         53  37  60  44 /   0   0   0  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....SEC
AVIATION...King
Hazardous weather outlook, Jan 10, 4:49 AM EST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
449 AM EST Wed Jan 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
449 AM EST Wed Jan 10 2024

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A storm system is expected to bring thunderstorms to the region
again Friday. Some of these storms may be severe. A dusting of snow
is possible across the northeast Georgia mountains Friday night. Much
colder temperatures are forecast for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:33 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 9, 8:41 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Jan 9, 10:09 PM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Paulding16 hr
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Douglas46 hr
Jan 10, 5:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Jan 10, 5:46 AM ESTRiver Flood WarningFFCTroup9 hr
Jan 10, 5:51 AM ESTRiver Flood WarningFFCButts, Henry, Newton9 hr
Jan 10, 5:54 AM ESTRiver Flood WarningFFCNewton, Walton21 days
Jan 10, 5:58 AM ESTRiver Flood WarningFFCFloyd9 hr
Jan 10, 7:41 AM ESTRiver Flood WarningFFCCatoosa24 hr
Jan 10, 10:11 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 10, 12:16 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding8 hr
Jan 10, 1:54 PM ESTRiver Flood WarningFFCWashington, Wilkinson67 hr
Jan 10, 1:56 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Jan 10, 2:23 PM ESTRiver Flood WarningFFCCobb, Douglas6 hr
Jan 10, 3:48 PM ESTRiver Flood WarningFFCNewton29 hr
Jan 10, 5:03 PM ESTRiver Flood WarningFFCNewton51 hr
Jan 10, 5:35 PM ESTRiver Flood WarningFFCClarke, Oconee14 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.